Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Antibiotics and yellow teeth
    avatar
    An_256242 posted:
    Hi, was hoping someone could give me some advice. My daughter was born with an extra ureter and an extra chamber in one of her kidneys. She was put on an antibiotic for reflux of urine from the time she was a couple months old until she was almost 3 years old until she had her reconstruction surgery. What i need to know is if the antibiotics she was prescribed could have discolored her permanent teeth. We religiously brush her teeth everyday but there is still a slight yellow tint to her teeth. Could the antibiotics have damaged her tooth enamel? No matter how much we brush them there is still a yellow tint...anyone else experience this? Her baby teeth and her permanent teeth came in this way.
    Reply
     
    avatar
    atti_editor responded:
    Hello,

    Here is some information that I found on medications that can cause tooth discoloration from this article :

    "Medications . The antibiotics tetracycline and doxycycline are known to discolor teeth when given to children whose teeth are still developing (before the age of . Mouth rinses and washes containing chlorhexidine and cetylpyridinium chloride can also stain teeth. Antihistamines (like Benadryl ), antipsychotic drugs, and drugs for high blood pressure also cause teeth discoloration."

    I don't know what medications your daughter was on, but if these do not apply, you might ask your doctor if the medications she was taking have this known side effect.

    Best wishes,
    Atti


    Helpful Tips

    Rash on lips
    I just noticed a bunch of tiny white bumps on my top lip. They are white, not clear, about the size of a pin point, and don't seem like ... More
    Was this Helpful?
    15 of 34 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit Dr. Kaufman's website